Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 28, NWS Raleigh, NC

March 29, 2014Hoke County, Scotland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 29, 2014, 7:12 PM EDT for Hoke County, Scotland County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2014, 7:12 PM EDT (23:12 UTC)
Expired
Mar 29, 2014, 8:00 PM EDT
In force
48 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Hoke County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 123 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WUUS52 KRAH 292312
SVRRAH
NCC093-165-300000-
/O.NEW.KRAH.SV.W.0028.140329T2312Z-140330T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT SAT MAR 29 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 800 PM EDT

* AT 711 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED OVER LAURINBURG...AND MOVING EAST
  AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAURINBURG...RAEFORD...ANTIOCH...DUNDARRACH...WAGRAM...EAST
  LAURINBURG...SILVER CITY...LAUREL HILL AND BOWMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3469 7951 3485 7959 3505 7912 3491 7909
      3483 7920 3484 7935 3482 7936 3477 7933
      3465 7945
TIME...MOT...LOC 2311Z 249DEG 25KT 3480 7947 
$$

WSS
2 follow-up statements
527 
WWUS52 KRAH 292332
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT SAT MAR 29 2014

NCC093-165-300000-
/O.CON.KRAH.SV.W.0028.000000T0000Z-140330T0000Z/
SCOTLAND NC-HOKE NC-
732 PM EDT SAT MAR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL SCOTLAND AND SOUTHEASTERN HOKE COUNTIES...
 
AT 729 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WAKULLA...OR 8 MILES WEST OF RED
SPRINGS...MOVING EAST AT 30 MPH.

IN ADDITION...AT 705 PM EDT DAMAGING WINDS OCCURRED IN LAUREL HILL 
WHERE A FEW TREES WERE DOWNED AND SOME MINOR ROOF DAMAGE WAS 
REPORTED TO THE SCOTLAND COUNTY 911 CENTER BY THE PUBLIC.

LOCATIONS IMPACTED INCLUDE...
RAEFORD...ANTIOCH...DUNDARRACH...WAGRAM...BOWMORE AND SILVER CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3481 7943 3493 7941 3505 7912 3491 7909
      3483 7920 3484 7935 3482 7936 3477 7933
      3478 7940
TIME...MOT...LOC 2329Z 249DEG 25KT 3485 7932 

$$

WSS
560 
WWUS52 KRAH 292349
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
749 PM EDT SAT MAR 29 2014

NCC093-165-292358-
/O.CAN.KRAH.SV.W.0028.000000T0000Z-140330T0000Z/
SCOTLAND NC-HOKE NC-
749 PM EDT SAT MAR 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SCOTLAND AND
SOUTHEASTERN HOKE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3481 7943 3493 7941 3505 7912 3491 7909
      3483 7920 3484 7935 3482 7936 3477 7933
      3478 7940
TIME...MOT...LOC 2344Z 249DEG 25KT 3490 7917 

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 4:21 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Mar 29, 4:21 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT SAT MAR 29 2014

.SYNOPSIS...
A POTENT STORM SYSTEM WILL TRACK EAST ACROSS THE REGION TONIGHT
THROUGH SUNDAY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE
CAROLINAS FROM THE WEST LATE SUNDAY THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SATURDAY...

OVERVIEW: AN AMPLIFYING UPPER LEVEL WAVE IN THE TN VALLEY AT 17Z
WILL PROGRESS INTO THE MID-ATLANTIC THIS EVENING/TONIGHT...WITH
A DEEPENING SFC LOW (CENTERED IN SOUTHWEST VA AT 17Z) TRACKING
NORTHEAST TOWARD THE DELMARVA.

PRECIPITATION CHANCES:
A NW-SE ORIENTED BAND OF SHOWER ACTIVITY EXTENDED FROM GOLDSBORO-
RALEIGH-DANVILLE AT 18Z...IN ASSOCIATION WITH LOW-LEVEL WARM
ADVECTION AND VERY WEAK ELEVATED INSTABILITY. THIS ACTIVITY WILL
CONTINUE TO SHIFT NORTH OF CENTRAL NC IN CONCERT WITH LOW-LEVEL
WARM ADVECTION. EXPECT LITTLE CHANCE FOR SHOWER ACTIVITY OVER THE
NEXT FEW HRS GIVEN WANING LOW-LEVEL WARM ADVECTION AND THE MID-
LEVEL DRY SLOT RAPIDLY ADVANCING NE INTO THE REGION. HOWEVER...
CHANCES FOR CONVECTION WILL INCREASE ACROSS THE W/SW PIEDMONT BY
~21Z AS STRONG DPVA/HEIGHT FALLS IMPINGE UPON WESTERN PORTIONS OF
THE STATE IN ADVANCE OF THE AMPLIFYING UPPER LEVEL WAVE...LOW-
LEVEL CONVERGENCE INCREASES AT THE LEADING EDGE OF SW FLOW
ADVECTING A DRIER LOW-LEVEL AIRMASS FROM GA INTO SC/NC...AND
GRADUAL DIURNAL DESTABILIZATION ASSOC/W A MOIST BOUNDARY LAYER
(CHARACTERIZED BY SURFACE DEWPOINTS OF 60-65F AND 925 MB DPTS OF
13-14C) AND SOME BREAKS OR THINNING OF CLOUD COVER (PER 18Z VIS
SAT IN UPSTATE SC). CHANCES FOR CONVECTION (INCLUDING ISOLD
STORMS) SHOULD INCREASE AND EXPAND EASTWARD BETWEEN 21-03Z AS
FURTHER DESTABILIZATION OCCURS FROM WEST-EAST IN ASSOC/W THE
LAYER-LIFTING OF A CONVECTIVELY UNSTABLE AIRMASS (THETA-E
DECREASING W/HEIGHT). SHOWER ACTIVITY MAY PERSIST THROUGH 12Z SUN
(ESP NORTH OF HWY 64) WHERE BOUNDARY LAYER MOISTURE WILL LINGER
THE LONGEST IN VICINITY OF STRONG DPVA ATTENDANT THE AMPLIFYING
UPPER LEVEL WAVE.

TEMPERATURES: A WEAK THERMAL/MOISTURE BOUNDARY WAS PRESENT OVER
THE NW PIEDMONT WHERE TEMPS AND DEWPOINTS WERE A GOOD 5F COOLER
THAN OBSERVATIONS SOUTH OF HWY 64. A THERMAL/MOISTURE BOUNDARY MAY
PERSIST INTO THIS EVENING FROM CLT-BUY-DAN AS SOUTHERLY FLOW AND
THINNING CLOUD COVER ALLOW TEMPS TO RISE INTO THE LOWER TO PERHAPS
MID 70S IN THE SOUTH. EXPECT HIGHS RANGING FROM THE LOWER/MID 60S
NW PIEDMONT TO LOWER 70S...PERHAPS MID 70S NEAR THE SC BORDER.
LOWS TONIGHT WILL DEPEND ENTIRELY ON COLD ADVECTION...WITH TEMPS
RAPIDLY FALLING FROM W-E OR SW-NE IN ASSOC/W A COLD FRONT SWEEPING
THROUGH CENTRAL NC.

SEVERE THREAT:
DEEP-LAYER SHEAR WILL BE MORE THAN ADEQUATE FOR ROTATING UPDRAFTS
/SUPERCELLS/ THIS AFTERNOON AND EVENING WITH 0-6KM SHEAR VALUES OF
40-50 KT. LOCALLY ENHANCED 0-1KM SHEAR WILL STILL BE POSSIBLE...
PRIMARILY FROM THE TRIANGLE INTO THE NORTHERN PIEDMONT WHERE A
STRONGER ISALLOBARIC COMPONENT TO SFC-925 MB FLOW WILL ALLOW
BACKED LOW-LEVEL FLOW TO PERSIST LONGER. OVERALL...FORECAST
SOUNDINGS SHOW LESS LOW-LEVEL SHEAR THAN INDICATED BY PRIOR MODEL
GUIDANCE AS FLOW VEERS TO THE SW LATE THIS AFT/EVE (ALREADY
OCCURRING UPSTREAM IN SC). DESTABILIZATION HAS BEGUN AS OF MID
AFTERNOON AND WILL LIKELY PERSIST THROUGH THIS EVENING IN ASSOC/W
BREAKS IN CLOUD COVER AT THE TAIL END OF PEAK HEATING...AND
MORE SUBTLY VIA LAYER-LIFTING OF A CONVECTIVELY UNSTABLE
ATMOSPHERE IN PLACE OVER CENTRAL NC. EXPECT ANALYZED MLCAPE
VALUES OF 250-500 J/KG NORTH TO 500-1000 J/KG NEAR THE SC BORDER.
UNCERTAINTY PERSISTS W/REGARD TO WHETHER OR NOT INGREDIENTS WILL
BE IN SUFFICIENT JUXTAPOSITION FOR DEEP CONVECTION TO DEVELOP
THIS EVENING...AND AT THIS POINT AN ISOLD SEVERE THREAT SEEMS
MORE CONDITIONAL THAN PREVIOUSLY INDICATED...THOUGH SUCH A
DETERMINATION MAY BE PREMATURE GIVEN THAT THE BEST
DESTABILIZATION AND FORCING WILL BE IN THE 21-03Z TIME FRAME. IF
DEEP CONVECTION DEVELOPS...ROTATING UPDRAFTS CAPABLE OF PRODUCING
DAMAGING WINDS AND MARGINALLY SEVERE HAIL WILL BE POSSIBLE. AN
ISOLD TORNADO ALSO REMAINS POSSIBLE...PRIMARILY IF A DISCRETE CELL
EXHIBITS DEVIANT MOTION IN VICINITY OF LOCALLY ENHANCED 0-1 KM SRH
ALONG AND NORTH OF HWY 64 BETWEEN 21-03Z. -VINCENT

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 300 PM SATURDAY...

THE UPPER LOW WILL ASSUME A NEGATIVE TILT AS IT PIVOTS SLOWLY
NORTHEASTWARD ACROSS NC AND VIRGINIA DURING THE DAY ON
SUNDAY...MOVING OFF THE DELMARVA COAST SUNDAY EVENING/NIGHT.
SOUNDINGS SHOW STRONG COOLING/MOISTENING ALOFT AS THE COLD CORE LOW
MOVES THROUGH THE AREA...WITH TEMPERATURES STRUGGLING TOO WARM
DURING THE DAY WITH OVERCAST LOW CLOUDS AND RENEWED PRECIP WITHIN A
WRAP AROUND PRECIP BAND. HAVE LOWERED FORECAST HIGHS QUITE A
BIT...ESPECIALLY ACROSS THE NORTH WHERE HIGHER POPS/QPF IS EXPECTED.
HIGHS RANGING FROM NEAR 50 NE TO MID/UPPER 50S ACROSS THE
SOUTH/SOUTHWEST...AND EVEN THAT COULD BE TOO WARM IF SOME OF THE
WETTER SOLUTIONS VERIFY. DEEPENING SURFACE EXITING THE TIDEWATER
COAST SHOULD RESULT IN BREEZY CONDITIONS WITH SUSTAINED NWLY WINDS
15-20KTS...GUSTING TO 30KTS...REMAINING BELOW ADVISORY CRITERIA.
PRECIP WILL TAPER OFF AND MOISTURE WILL CLEAR OUT FROM SW TO NE
DURING THE EVENING AS THE UPPER LOW SHIFTS OFFSHORE. LOWS IN THE
LOWER TO MID 30S NW TO MID/UPPER 30S SE WITH A STEADY 7-10KT BREEZE
PREVENTING WIDESPREAD FROST. -CBL

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 300 PM SATURDAY...

TEMPERATURES WILL QUICKLY MODIFY MONDAY WITH STRONG SYNOPTIC SCALE
SUBSIDENCE AS S/W RIDGING DEVELOPS ACROSS THE SOUTHEAST AND REMAINS
OVER THE AREA THROUGH LATE IN THE WORK WEEK. THIS WILL KEEP THE
PRIMARY STORM TRACK WELL NORTH OF THE AREA...THROUGH THE MIDWEST AND
GREAT LAKES REGION. THIS WILL SUPPORT DRY CONDITIONS THROUGH
THURSDAY. AFTER SEASONABLE HIGHS OF UPPER 60S/LOWER 70S ON MONDAY...
EXPECT ABOVE NORMAL TEMPERATURES OF 75-80 WED/THURS.

NEXT WEATHER SYSTEM COULD IMPACT THE AREA LATE FRIDAY AND INTO
SATURDAY WITH CURRENT MODEL PROJECTION SHOWING A WEAKENING BAND OF
CONVECTION ACROSS THE SOUTHEAST...AS IT BECOMES WELL REMOVED FROM
THE ATTENDANT S/W TROUGH LIFTING NEWD THROUGH THE GREAT LAKES.
IMPACTS/SEVERE THREAT APPEAR MINIMAL AT THIS TIME. -CBL

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 130 PM SATURDAY...

24-HR TAF PERIOD:
WIDESPREAD IFR CONDITIONS (CEILINGS 500-1000 FT AGL) AT 18Z WILL
IMPROVE TO MVFR (CEILINGS 1000-2000 FT AGL) IN MANY LOCATIONS
LATE THIS AFTERNOON (18-00Z) IN ASSOC/W DIURNAL HEATING AND A
WARMER AIRMASS ADVECTING INTO THE REGION FROM THE SOUTHWEST.
EXPECT AN INCREASING CHANCE FOR SHOWERS AND ISOLD THUNDERSTORMS
THIS AFTERNOON/EVENING AS AN AMPLIFYING UPPER LEVEL TROUGH
APPROACHES FROM THE WEST...ESPECIALLY BETWEEN 21-03Z. AN ISOLD
SEVERE STORM CAPABLE OF PRODUCING DAMAGING WINDS CANNOT BE RULED
OUT. SOUTHEAST WINDS AT 5-10 KT AT 18Z WILL GRADUALLY BECOME
SOUTH/SSW THIS AFT/EVE...THEN RAPIDLY STRENGTHEN AND VEER TO THE
WEST/WNW AT 13-17 KT WITH GUSTS UP TO 25 KT IN THE WAKE OF A COLD
FRONT MOVING EAST THROUGH CENTRAL NC BETWEEN ROUGHLY 03-07Z.
IFR/MVFR CONDITIONS ARE EXPECTED TO IMPROVE TO HIGH-END MVFR AND
EVENTUALLY VFR IN THE WAKE OF THE COLD FRONT AFTER MIDNIGHT
TONIGHT. GUSTY NORTHWEST WINDS ARE EXPECTED TO PERSIST ON SUNDAY
AS THE AFOREMENTIONED SYSTEM FURTHER AMPLIFIES ALONG THE MID-
ATLANTIC COAST.

LOOKING AHEAD:
VFR CONDITIONS WILL PREVAIL LATE SUNDAY THROUGH MID TO LATE WEEK
IN ASSOC/W A DRY PATTERN. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...VINCENT
Hazardous weather outlook, Mar 29, 4:30 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT SAT MAR 29 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-301015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
430 PM EDT SAT MAR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST INTO THE MID
ATLANTIC THIS EVENING WITH AN ATTENDANT COLD FRONT MOVING EAST
ACROSS THE CAROLINAS TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE
ALONG AND AHEAD OF THE FRONT BETWEEN 500 PM AND MIDNIGHT. ANY STORMS
THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND
PEA TO DIME SIZED HAIL. AN ISOLATED TORNADO CANNOT BE COMPLETELY
RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
WILL BE POSSIBLE IN THE NORTHWEST PIEDMONT DURING THE DAY SUNDAY AS
A LOW PRESSURE SYSTEM INTENSIFIES ALONG THE MID ATLANTIC COAST AND
HIGH PRESSURE BUILDS TOWARD THE REGION FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE NEEDED IF ISOLATED THUNDERSTORMS
DEVELOP THIS EVENING.

VINCENT

In the hours before

Special weather statement, Mar 29, 6:32 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EDT SAT MAR 29 2014

NCZ075>077-084>086-088-292330-
HOKE-RICHMOND-LEE-HARNETT-MOORE-SCOTLAND-CUMBERLAND-
632 PM EDT SAT MAR 29 2014

...SPECIAL WEATHER STATEMENT FOR
NORTHERN HOKE...NORTHEASTERN RICHMOND...SOUTHWESTERN LEE...
SOUTHWESTERN HARNETT...CENTRAL MOORE...NORTH CENTRAL SCOTLAND AND
NORTHWESTERN CUMBERLAND COUNTIES UNTIL 730 PM EDT...

AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR HOFFMAN...OR 9 MILES SOUTHWEST OF SOUTHERN PINES...
MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...CARTHAGE...FORT BRAGG...PINEHURST...ABERDEEN...
HOFFMAN...POPE AFB...SPRING LAKE...WHISPERING PINES AND PINEBLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL
QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON
ROADWAYS.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3498 7950 3510 7963 3548 7930 3518 7896
TIME...MOT...LOC 2231Z 233DEG 23KT 3508 7949

10
Special weather statement, Mar 29, 6:57 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT SAT MAR 29 2014

NCZ085-086-088-300030-
HOKE-SCOTLAND-CUMBERLAND-
657 PM EDT SAT MAR 29 2014

...SPECIAL WEATHER STATEMENT FOR
HOKE...SCOTLAND AND WESTERN CUMBERLAND COUNTIES UNTIL 830 PM EDT...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR MCCOLL...OR NEAR LAURINBURG...MOVING NORTHEAST AT
25 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...RAEFORD...FORT BRAGG...
ANTIOCH...POPE ARMY AIR BASE...HOPE MILLS AND SPRING LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3481 7969 3483 7963 3482 7962 3485 7963
      3490 7957 3493 7957 3498 7951 3518 7897
      3491 7895 3495 7904 3483 7920 3484 7935
      3482 7936 3477 7933 3464 7945 3464 7947
TIME...MOT...LOC 2256Z 240DEG 24KT 3476 7959

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:17 AM EDTDense Fog AdvisoryRAHAlamance, Anson, Chatham, Davidson, Durham, Forsyth and 8 more7 hr
Mar 29, 6:32 PM EDTSpecial Weather StatementRAHMoore58 min
Mar 29, 6:57 PM EDTSpecial Weather StatementRAHHoke, Scotland93 min
Mar 29, 7:32 PM EDTSpecial Weather StatementRAHCumberland, Harnett43 min
Mar 29, 7:37 PM EDTSevere Thunderstorm WarningRAHHarnett38 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.